MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT600
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 05/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable as there is no indication that the lens was explanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a toric intraocular lens (iol) was implanted on (b)(6) 2017, in the right eye of a (b)(6) year-old male patient.The iol, initially placed at 179 degrees, was measured at one-week post-operation visit at 25 degrees.Reportedly, the patient was complaining that their vision was not as clear as they expected.Additional information was received and it was learnt that the lens was repositioned at 179 degrees on (b)(6) 2017.(b)(6) 2017 - one day post-repositioning: bcva (best corrected visual acuity): 20/25, grade 1 cells, iol positioned at 179 degrees.(b)(6) 2017: bcva (best corrected visual acuity): 20/30, grade 1 cells, iol positioned at 179 degrees and fundus exam clear.No further information was received.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6632207
Report Number9614546-2017-00517
Device Sequence Number16470273
Product Code HQL
UDI-Device Identifier05050474604162
UDI-Public(01)05050474604162(17)201112
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/12/2020
Device Model NumberZCT600
Device Catalogue NumberZCT600U200
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2017
Supplement Date Received by Manufacturer07/05/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR